On Ramanujan's continued fraction for (q2;q3)(q; q3)

George E. Andrews, Bruce C. Berndt, Jaebum Sohn, Ae Ja Yee, Alexandru Zaharescu

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

The continued fraction in the title is perhaps the deepest of Ramanujan's q-continued fractions. We give a new proof of this continued fraction, more elementary and shorter than the only known proof by Andrews, Berndt, Jacobsen, and Lamphere. On page 45 in his lost notebook, Ramanujan states an asymptotic formula for a continued fraction generalizing that in the title. The second main goal of this paper is to prove this asymptotic formula.

Original languageEnglish
Pages (from-to)2397-2411
Number of pages15
JournalTransactions of the American Mathematical Society
Volume355
Issue number6
DOIs
Publication statusPublished - 2003 Jun

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Cite this